Alert archive / Mississippi / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 165, NWS New Orleans, LA
NWS New Orleans, LA issued this severe thunderstorm warning at Aug 10, 2000, 2:34 PM CDT for Harrison County, Jackson County, Mississippi. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 10, 2000, 2:34 PM CDT (19:34 UTC)
- Expired
- Aug 10, 2000, 3:15 PM CDT
- In force
- 41 min
- Issued by
- NWS New Orleans, LA
- Area
- Whole counties
Counties Harrison County, MS, Jackson County, MS
The radar
The Mobile radar (KMOB), 64 km from the middle of the area, began a volume at 19:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 7.6 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 989 J/kg
- Mixed-layer CIN
- -129 J/kg
- Mixed-layer LCL
- 1197 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 61 m²/s²
- 0-3 km storm-relative helicity
- 108 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KLIX 101936 SVRNEW MSC047-059-102015- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NEW ORLEANS LA 234 PM CDT THU AUG 10 2000 THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... HARRISON COUNTY IN SOUTHERN MISSISSIPPI THIS INCLUDES THE CITIES OF...BILOXI...GULFPORT...LONG BEACH JACKSON COUNTY IN SOUTHERN MISSISSIPPI THIS INCLUDES THE CITIES OF...OCEAN SPRINGS...ST. MARTIN * UNTIL 315 PM CDT * AT 232 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER ST. MARTIN...OR ABOUT 3 MILES NORTH OF ST. MARTIN...MOVING SOUTHWEST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... OVER ST. MARTIN AT 245 PM CDT OVER BILOXI AT 255 PM CDT 4 MILES SOUTHEAST OF GULFPORT AT 315 PM CDT LARGE HAIL AND DAMAGING WINDS ARE LIKELY WITH THIS STORM. TAKE COVER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS. FROM 200 TO 210 PM...DAMAGING WINDS DOWNED TREES IN PASCAGOULA AND MOSS POINT. HAIL HAS ALSO OCCURRED WITH THESE THUNDERSTORMS. HEAVY RAINS MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS AS THEY MAY BE WASHED OUT. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN NEW ORLEANS. LAT...LON 3047 8871 3060 8886 3035 8I920 3018 8901
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 10, 3:20 AM CDT, 11 hours 14 minutes earlier.
Area forecast discussion, Aug 10, 3:20 AM CDT, 11 hours 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA 320 AM CDT THU AUG 10 2000 UPPER AIR ANALYSIS OF 00Z DATA SHOWS AN AMPLIFYING PATTERN BEGINNING TO TAKE SHAPE AS THE MODELS ADVERTISED. THE 200 AND 500 MB HIGH PRESSURE CENTERS HAVE SHIFTED NORTH AND EAST WITH A STRONG TROUGH BUILDING INTO THE NE US. AT 850 AND 700 MB THE AREA OF HIGH PRES HAS EXPANDED WEST AND SLIGHTLY NORTH AS A REFLECTION OF THE UPPER LEVELS. THIS HAS LET A 500 MB TROUGH MOVE ACROSS THE NE GULF WITH AN ASSOCIATED AREA OF 200 MB DIVERGENCE. AHEAD AND ALONG OF THIS FEATURE THE LIX WSR88D SHOWING 30 TO 40 PERCENT COVERAGE OF SHOWERS AND A FEW THUNDERSTORMS IN COASTAL MS MOVING WSW AT 8Z. THE 00Z MODEL RUNS BACK OFF IN THEIR FORECASTS OF THE 200 MB DIVERGENCE FIELDS ACROSS THE SE PORTIONS OF THE AREA WITH THEIR FORECASTS SHOWING THE MOST FAVORABLE DIVERGENCE PATTERN FROM 18 TO 00Z TODAY. PROBLEM WILL BE WHERE THIS EARLY MORNING CONVECTION WILL LEAVE OUTFLOW BOUNDARIES AND HOW AIRMASS WILL RECOVER OVER COASTAL MS. OTHER THAN THESE CONCERNS THE EVENING NEWAFDNEW DISCUSSION FROM WED LOOKS ON TRACK WITH ONLY QUESTION BEING JET DYNAMICS. WILL HOLD TEMPS AT LEVELS NEAR WED HIGHS AND WILL TREND POPS FROM 50 AT GPT TO 30 AT BTR. WILL CONTINUE CHANCE CATEGORY POPS SOUTH OF LAKE TONIGHT WITH TROPICAL INFLUENCE. NEXT FEATURE OF IMPORTANCE IS IN THE EXTENDED PACKAGE FROM AVN/MRF WITH NORTHERLY STEERING WINDS AND UPPER LEVEL SUPPORT PUSHING A FRONT INTO SE LA ON SATURDAY. FOR LOCALES NORTH OF THE LAKE WILL GO WITH ISOLATED ON SUN AS AVN AND PANELS OF THE MRF SHOW DRIER AIR BEHIND THE SYSTEM. WILL KEEP CHANCE WORDING FOR PRECIPITATION FORECAST THROUGH THE EXTENDED PACKAGE SOUTH OF LAKE AND ALONG COAST AS FRONT IS EXPECTED TO REMAIN IN THE VICINITY. MCB 96/72/96/71 4241 BTR 95/74/94/73 3231 MSY 95/75/94/74 4341 GPT 91/74/93/73 5241 .NEW...NONE LA...NON/E MS...NONE. 13
In the hours before
Special weather statement, Aug 10, 11:10 AM CDT, 3 hours 24 minutes before
LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-111200- THUNDERSTORM OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 1110 AM CDT THU AUG 10 2000 AN UPPER LEVEL DISTURBANCE AND COMPLEX OF THUNDERSTORMS OVER THE NORTH CENTRAL GULF OF MEXICO JUST SOUTH OF THE SOUTHEAST LOUISIANA COAST WILL MOVE SOUTHWEST TODAY. ANOTHER UPPER LEVEL DISTURBANCE WILL APPROACH THE CENTRAL GULF COAST REGION FROM THE NORTHEAST LATE TODAY AND TONIGHT. WIDELY SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON AS THE AIRMASS BECOMES VERY UNSTABLE. THUNDERSTORMS WILL BECOME MORE NUMEROUS AND LOCALLY STRONG TO NEAR SEVERE LIMITS NEAR THE TIDAL LAKES AND COAST WHERE THUNDERSTORM OUTFLOW BOUNDARIES INTERSECT THE SEA BREEZE. THE STRONGEST THUNDERSTORMS WILL PRODUCE WIND GUSTS UP TO 50 MILES PER HOUR...LOCALLY HEAVY RAIN AMOUNTS UP TO 3 INCHES AND FREQUENT LIGHTNING. ORGANIZED SEVERE THUNDERSTORMS ARE NOT EXPECTED THROUGH TONIGHT.: FOR MORE WEATHER INFORMATION VISIT OUR WEB-SITE AT WWW.SRH.NOAA.GOV/LIX (ALL LOWER CASE).
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 10, 1:50 PM CDT | Severe Thunderstorm Warning | LIX | Jackson | 40 min |
| Aug 10, 3:20 PM CDT | Severe Thunderstorm Warning | LIX | Hancock, Harrison | 55 min |
| Aug 10, 4:12 PM CDT | Severe Thunderstorm Warning | LIX | Hancock | 48 min |
| Aug 10, 5:41 PM CDT | Severe Thunderstorm Warning | LIX | Harrison | 64 min |
| Aug 10, 6:05 PM CDT | Severe Thunderstorm Warning | LIX | Hancock, Pearl River | 55 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.